Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2000, 3:13 PM CST for Covington County, Simpson County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2000, 3:13 PM CST (21:13 UTC)
- Expired
- Apr 1, 2000, 3:45 PM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Covington County, MS, Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:24 PM CST | Hail 0.75 | Magee, MS | |
| Apr 1, 3:28 PM CST | Hail 1.75 | Magee, MS | Several buildings and automobiles were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS54 KJAN 012114 SVRJAN MSC031-127-012145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 313 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 345 PM CST * AT 313 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MAGEE...MOVING NORTHEAST AT 45 MPH. WILL AFFECT HIGHWAY 49 NEAR THE COUNTY LINE BY 320 PM. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:00 PM CST, 13 minutes earlier.
Area forecast discussion, Apr 1, 3:00 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM POPS NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SAT APR 1 2000 MODELS HAVE HAD GOOD RUN TO RUN CONTINUITY OVER THE PAST COUPLE OF DAYS. FORECAST ISSUES ARE EASY TO IDENTIFY. EVERYTHING POINTS TO A SUBSTANTIAL RAIN EVENT OVER THE NEXT 36 TO 48 HOURS...WITH AN UNSEASONABLE SHOT OF COLD/COOL AIR COMING IN FOR EARLY NEXT WEEK. ON THE SYNOPTIC SCALE...NORTHERN AND SOUTHERN STREAMS WILL CONTINUE TO PHASE...RESULTING IN A FULL LATITUDE TROUGH ACROSS THE NATIONS MID SECTION. MESO SCALE FEATURES ARE HARDER TO IDENTIFY AND TIME. THE COLD FRONT ACROSS FROM NORTHWEST ARKANSAS THROUGH CENTRAL TEXAS WILL STALL BEFORE REACHING THE WEST FRINGES OF OUR CWFA. THE WARM FRONT ACROSS SOUTHERN LOUISIANA INTO SOUTHERN TEXAS IS PROGGED TO LIFT NORTH. WITH A STATIONARY BOUNDARY IN PLACE...ALL OF THE KEY INGREDIENTS A HEAVY RAINFALL EVENT IS IN PLACE. WE HAVE GOOD UPPER LEVEL JET DYNAMICS...AND TROPICAL FEED IS EVIDENT FROM WATER VAPOR IMAGERY. PWS WILL RANGE FROM 1.5 TO 2 INCHES. SEVERAL PIECES OF ENERGY WILL CONTINUE TO ROUND THE BASE OF THE UPPER TROUGH AND HELP TRIGGER RAIN AND THUNDERSTORMS. WITH TWO BOUNDARIES TO FOCUS ON WHICH BOUNDARY WILL BE THE DOMINANT ONE IS ANOTHER ISSUE TO CONSIDER. THE CONVECTION GOING ACROSS THE WEST HALF OF THE STATE IS THE FIRST OF MANY ROUNDS AS MODELS CONTINUE TO UNDER PLAY THE STRENGTH OF THE PIECES OF ENERGY COMING THROUGH THE AREA. WILL GO WITH LIKELY POPS MOST AREAS FOR THE FIRST TWO PERIODS AT LEAST AND THE MENTION OF LOCALLY HEAVY RAIN AT LEAST IN THE WEST. WITH REGARD TO A FLASH FLOOD WATCH...IF ETA PF IS RIGHT NO PROBLEM BUT IF THE AVN IS CORRECT...MIDNIGHT SHIFT WILL NEED TO TAKE ACTION. AT THIS TIME WILL AGREE WITH NCEP AND GO WITH A COMPROMISE BETWEEN THE TWO. GIVING RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN A 48 HOUR TIME FRAME. WITH THE CLOUD COVER AND RAIN...TEMPS WILL NOT VARY WILL GO WITH MID 60S FOR LOWS AND LOWER TO MID 70S FOR HIGHS. IN THE EXTENDED... MEDIUM RANGE MODELS NOT IN PHASE. MRF STILL KEEPS THE CHANCE FOR PRECIP IN FOR TUESDAY WHILE OTHER MODELS HAVE OPTED TO DRY THINGS OUT AND COOL THEM OFF. WITH A SHOT OF POLAR AIR COMING BELIEVE UPPER TROUGH WILL HELP TO PUSH FRONT ON THROUGH REGION QUICKER THAN PROGGED BY THE MRF SO WILL KEEP TUESDAY DRY AND COOL WITH A WARMING TREND PROGGED FOR THE FOR LATE IN THE WEEK. QPF DISCUSSION: AS STATED EARLIER WILL GO WITH A COMPROMISE BETWEEN ETA AND AVN QPF AMOUNTS. FOR THE 24 HOUR PERIOD WILL GO WITH 1 TO 2 INCHES ACROSS THE AREA...TRENDING THE HIGHER AMOUNTS IN THE NORTHWEST IN THE VICINITY OF STALLED BOUNDARY. PRELIM NUMBER JAN 065/073 064/075 055 778 MEI 064/074 065/072 055 567 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Apr 1, 10:00 AM CST, 5 hours 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST SAT APR 1 2000 A STALLING COLD FRONT WILL APPROACH SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT. AT THE SAME TIME SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE OUT OF TEXAS ACROSS THE DELTA REGIONS OF ARKANSAS...LOUISIANA AND MISSISSIPPI. STRONG WINDS ALOFT WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. WITH CURRENT AND ANTICIPATED CONDITIONS...THE STORMS SHOULD NOT REACH SEVERE LIMITS. HOWEVER...DELTA COUNTIES AND PARISHES COULD EXPERIENCE LOCALLY HEAVY RAINFALL TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:03 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Apr 1, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Smith | 52 min |
| Apr 1, 3:54 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 66 min |
| Apr 1, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 48 min |
| Apr 1, 5:05 PM CST | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| Apr 1, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 41 min |
| Apr 1, 5:47 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 1, 5:52 PM CST | Severe Thunderstorm Warning | JAN | Humphreys | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.